• Previous Article
    An overdetermined problem associated to the Finsler Laplacian
  • CPAA Home
  • This Issue
  • Next Article
    Global existence and uniform estimates of solutions to reaction diffusion systems with mass transport type boundary conditions
doi: 10.3934/cpaa.2021010

Approximation of a stochastic two-phase flow model by a splitting-up method

1. 

Department of Mathematics and Computer Science, University of Dschang, P. O. BOX 67, Dschang, Cameroon

2. 

Department of Mathematics, Florida International University, MMC, Miami, Florida 33199, USA

* Corresponding author

Received  September 2019 Revised  October 2020 Published  February 2021

Fund Project: The first author is supported by the Fulbright Scholar Program Advanced Research and the Florida International University, 2019

In this paper, we consider a stochastic Allen-Cahn Navier-Stokes system in a bounded domain of $ \mathbb{R}^d, $ $ d = 2,3 $. The system models the evolution of an incompressible isothermal mixture of binary fluids under the influence of stochastic external forces. We prove the existence of a global weak martingale solution. The proof is based on splitting-up method as well as some compactness method.

Citation: G. Deugoué, B. Jidjou Moghomye, T. Tachim Medjo. Approximation of a stochastic two-phase flow model by a splitting-up method. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021010
References:
[1]

D. C. AntonopoulouG. Karali and A. Millet, Existence and regularity of solution for a stochastic Cahn-Hilliard/Allen-Cahn equation with unbounded noise diffusion, J. Differ. Equ., 260 (2016), 2383-2417.  doi: 10.1016/j.jde.2015.10.004.  Google Scholar

[2]

A. Bensoussan, Some existence results for stochastic partial differential equations. In Stochastic Partial Differential Equations and Applications, Pitman Res.Notes, Math. Ser., 268, Longman Scientific and Technical, Harlow, UK, (1992), 37-53.  Google Scholar

[3]

A. Bensoussan, Stochastic Navier-Stokes equations, Acta Appl. Math., 38, 267-304. doi: 10.1007/BF00996149.  Google Scholar

[4]

A. BensoussanR. Glowinski and A. Rascanu, Approximation of some stochastic differential equations by the splitting-up method, Appl. Math. Optim., 25 (1992), 81-106.  doi: 10.1007/BF01184157.  Google Scholar

[5]

P. Billingsley, Convergence of Probability Measures, 2nd edition, Wiley Series in Probability and Statistics: Probability and Statistics, John Wiley & Sons, Inc., New York, 1999. doi: 10.1002/9780470316962.  Google Scholar

[6]

Z. BrzeźniakB. Goldys and T. Jegaraj, Weak solutions of a stochastic Landau-Lifshitz-Gilbert equation, Appl. Math. Res. Express., 1 (2013), 1-33.  doi: 10.1093/amrx/abs009.  Google Scholar

[7] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions: Second Edition, Encyclopedia of Mathematics and its Applications, Cambridge University Press, 2014.  doi: 10.1017/CBO9781107295513.  Google Scholar
[8]

S. Dai and Q. Du, Weak Solutions for the Cahn-Hilliard Equation with Degenerate Mobility, Arch. Rational Mech. Anal., 219 (2016), 1161-1184.  doi: 10.1007/s00205-015-0918-2.  Google Scholar

[9]

G. Deugoue and M. Sango, Convergence for a Splitting-Up Scheme for the 3D Stochastic Navier-Stokes-$\alpha$ Model, Stoch. Anal. Appl., 32 (2014), 253-279.  doi: 10.1080/07362994.2013.862359.  Google Scholar

[10]

L. C. Evans, Partial Differential Equations, Graduate studies in Mathematics, American Mathematical society, 1997.  Google Scholar

[11]

X. FengY. He and C. Liu, Analysis of finite element approximations of a phase field model for two-phase, Fluids. Math. Comput., 76 (2007), 539-571.  doi: 10.1090/S0025-5718-06-01915-6.  Google Scholar

[12]

F. Flandoli and D. Gatarek, Martingale and stationary solutions for stochastic Navier-Stokes equations, Probab. Theory Relat. Fields, 102 (1995), 367-391.  doi: 10.1007/BF01192467.  Google Scholar

[13]

G. B. Folland, Real analysis. Pure and Applied Mathematics, John Wiley and Sons Inc, New York, 1999.  Google Scholar

[14]

C. G. Gal and M. Grasselli, behavior for a model of homogeneous incompressible two-phase flows, Discrete Contin. Dyn. S., 28 (2010), 1-39.  doi: 10.3934/dcds.2010.28.1.  Google Scholar

[15]

N. Y. Goncharuk and P. Kotelenez, Fractional step method for stochastic evolution equations, Stochastic Processes Appl., 73 (1998), 1-45.  doi: 10.1016/S0304-4149(97)00079-3.  Google Scholar

[16]

L. Goudenège and L. Manca, Stochastic phase field $\alpha$-Navier-Stokes vesicle-fluid interaction model, arXiv: 1901.01335. Google Scholar

[17]

W. Grecksch, A splitting up method for nonlinear parabolic Ito equations, preprint, Martin-Luther-Universitat, Halle-Wittenberg, 1996. Google Scholar

[18]

I. Gyöngy and N. Krylov, On the splitting-up method and stochastic partial differential equations, Ann. Probab., 31 (2003), 564-591.  doi: 10.1214/aop/1048516528.  Google Scholar

[19]

C. Liu and J. Shen, A phase field model for the mixture of two incompressible fluids and its approximations by Fourier-spectral method, Phys. D, 179 (2003), 211-228.  doi: 10.1016/S0167-2789(03)00030-7.  Google Scholar

[20]

N. Nagase, Remarks on nonlinear stochastic partial differential equations: an application of the splitting-up method, SIAM J. Control Optim., 33 (1995), 1716-1730.  doi: 10.1137/S036301299324618X.  Google Scholar

[21]

E. Pardoux, Equations and Dérivées Partielles Stochastiques Non Linéaires Monotones, Thèse Université Paris XI, 1975. Google Scholar

[22] K. R. Parthasarathy, Probability Measures on Metric Spaces, Probability and Mathematical Statistics, Academic Press, Inc., New York-London, 1967.   Google Scholar
[23]

D. Revuz and M. Yor, Continuous martingales and Brownian motion, 3rd edition, in Grundlehren der Mathematischen Wissenschaften, Springer-Verlag, Berlin, 1999. doi: 10.1007/978-3-662-06400-9.  Google Scholar

[24]

M. Sango, Splitting-up scheme for nonlinear stochastic hyperbolic equations, Forum Math., 25 (2013), 931-965.  doi: 10.1515/form.2011.138.  Google Scholar

[25]

T. Tachim Medjo, On the convergence of a stochastic 3D globally modified two-phase flow model, Discret. Contin. Dyn. S., 39 (2019), 395-430.  doi: 10.3934/dcds.2019016.  Google Scholar

[26]

T. Tachim Medjo, On the existence and uniqueness of solution to a stochastic 2D Allen-Cahn-Navier-Stokes model, Stoch. Dynam., 19 (2018), 28 pp. doi: 10.1142/S0219493719500072.  Google Scholar

[27]

T. Tachim Medjo, A two-phase flow model with delays, Discrete Cont. Dyn-B, 22 (2017), 1-17.  doi: 10.3934/dcdsb.2017137.  Google Scholar

[28]

T. Tachim Medjo, Pullback $\mathbb{V}$-attractor of a three dimensional globally modified two-phase flow model, Discrete Cont. Dyn. S., 38 (2018), 2141-2169.  doi: 10.3934/dcds.2018088.  Google Scholar

[29]

T. Tachim MedjoC. Tone and F. Tone, Long-time dynamics of a regularized family of models for homogeneous incompressible two-phase flows, Asymptotic Anal., 94 (2015), 125-160.  doi: 10.3233/ASY-151309.  Google Scholar

show all references

References:
[1]

D. C. AntonopoulouG. Karali and A. Millet, Existence and regularity of solution for a stochastic Cahn-Hilliard/Allen-Cahn equation with unbounded noise diffusion, J. Differ. Equ., 260 (2016), 2383-2417.  doi: 10.1016/j.jde.2015.10.004.  Google Scholar

[2]

A. Bensoussan, Some existence results for stochastic partial differential equations. In Stochastic Partial Differential Equations and Applications, Pitman Res.Notes, Math. Ser., 268, Longman Scientific and Technical, Harlow, UK, (1992), 37-53.  Google Scholar

[3]

A. Bensoussan, Stochastic Navier-Stokes equations, Acta Appl. Math., 38, 267-304. doi: 10.1007/BF00996149.  Google Scholar

[4]

A. BensoussanR. Glowinski and A. Rascanu, Approximation of some stochastic differential equations by the splitting-up method, Appl. Math. Optim., 25 (1992), 81-106.  doi: 10.1007/BF01184157.  Google Scholar

[5]

P. Billingsley, Convergence of Probability Measures, 2nd edition, Wiley Series in Probability and Statistics: Probability and Statistics, John Wiley & Sons, Inc., New York, 1999. doi: 10.1002/9780470316962.  Google Scholar

[6]

Z. BrzeźniakB. Goldys and T. Jegaraj, Weak solutions of a stochastic Landau-Lifshitz-Gilbert equation, Appl. Math. Res. Express., 1 (2013), 1-33.  doi: 10.1093/amrx/abs009.  Google Scholar

[7] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions: Second Edition, Encyclopedia of Mathematics and its Applications, Cambridge University Press, 2014.  doi: 10.1017/CBO9781107295513.  Google Scholar
[8]

S. Dai and Q. Du, Weak Solutions for the Cahn-Hilliard Equation with Degenerate Mobility, Arch. Rational Mech. Anal., 219 (2016), 1161-1184.  doi: 10.1007/s00205-015-0918-2.  Google Scholar

[9]

G. Deugoue and M. Sango, Convergence for a Splitting-Up Scheme for the 3D Stochastic Navier-Stokes-$\alpha$ Model, Stoch. Anal. Appl., 32 (2014), 253-279.  doi: 10.1080/07362994.2013.862359.  Google Scholar

[10]

L. C. Evans, Partial Differential Equations, Graduate studies in Mathematics, American Mathematical society, 1997.  Google Scholar

[11]

X. FengY. He and C. Liu, Analysis of finite element approximations of a phase field model for two-phase, Fluids. Math. Comput., 76 (2007), 539-571.  doi: 10.1090/S0025-5718-06-01915-6.  Google Scholar

[12]

F. Flandoli and D. Gatarek, Martingale and stationary solutions for stochastic Navier-Stokes equations, Probab. Theory Relat. Fields, 102 (1995), 367-391.  doi: 10.1007/BF01192467.  Google Scholar

[13]

G. B. Folland, Real analysis. Pure and Applied Mathematics, John Wiley and Sons Inc, New York, 1999.  Google Scholar

[14]

C. G. Gal and M. Grasselli, behavior for a model of homogeneous incompressible two-phase flows, Discrete Contin. Dyn. S., 28 (2010), 1-39.  doi: 10.3934/dcds.2010.28.1.  Google Scholar

[15]

N. Y. Goncharuk and P. Kotelenez, Fractional step method for stochastic evolution equations, Stochastic Processes Appl., 73 (1998), 1-45.  doi: 10.1016/S0304-4149(97)00079-3.  Google Scholar

[16]

L. Goudenège and L. Manca, Stochastic phase field $\alpha$-Navier-Stokes vesicle-fluid interaction model, arXiv: 1901.01335. Google Scholar

[17]

W. Grecksch, A splitting up method for nonlinear parabolic Ito equations, preprint, Martin-Luther-Universitat, Halle-Wittenberg, 1996. Google Scholar

[18]

I. Gyöngy and N. Krylov, On the splitting-up method and stochastic partial differential equations, Ann. Probab., 31 (2003), 564-591.  doi: 10.1214/aop/1048516528.  Google Scholar

[19]

C. Liu and J. Shen, A phase field model for the mixture of two incompressible fluids and its approximations by Fourier-spectral method, Phys. D, 179 (2003), 211-228.  doi: 10.1016/S0167-2789(03)00030-7.  Google Scholar

[20]

N. Nagase, Remarks on nonlinear stochastic partial differential equations: an application of the splitting-up method, SIAM J. Control Optim., 33 (1995), 1716-1730.  doi: 10.1137/S036301299324618X.  Google Scholar

[21]

E. Pardoux, Equations and Dérivées Partielles Stochastiques Non Linéaires Monotones, Thèse Université Paris XI, 1975. Google Scholar

[22] K. R. Parthasarathy, Probability Measures on Metric Spaces, Probability and Mathematical Statistics, Academic Press, Inc., New York-London, 1967.   Google Scholar
[23]

D. Revuz and M. Yor, Continuous martingales and Brownian motion, 3rd edition, in Grundlehren der Mathematischen Wissenschaften, Springer-Verlag, Berlin, 1999. doi: 10.1007/978-3-662-06400-9.  Google Scholar

[24]

M. Sango, Splitting-up scheme for nonlinear stochastic hyperbolic equations, Forum Math., 25 (2013), 931-965.  doi: 10.1515/form.2011.138.  Google Scholar

[25]

T. Tachim Medjo, On the convergence of a stochastic 3D globally modified two-phase flow model, Discret. Contin. Dyn. S., 39 (2019), 395-430.  doi: 10.3934/dcds.2019016.  Google Scholar

[26]

T. Tachim Medjo, On the existence and uniqueness of solution to a stochastic 2D Allen-Cahn-Navier-Stokes model, Stoch. Dynam., 19 (2018), 28 pp. doi: 10.1142/S0219493719500072.  Google Scholar

[27]

T. Tachim Medjo, A two-phase flow model with delays, Discrete Cont. Dyn-B, 22 (2017), 1-17.  doi: 10.3934/dcdsb.2017137.  Google Scholar

[28]

T. Tachim Medjo, Pullback $\mathbb{V}$-attractor of a three dimensional globally modified two-phase flow model, Discrete Cont. Dyn. S., 38 (2018), 2141-2169.  doi: 10.3934/dcds.2018088.  Google Scholar

[29]

T. Tachim MedjoC. Tone and F. Tone, Long-time dynamics of a regularized family of models for homogeneous incompressible two-phase flows, Asymptotic Anal., 94 (2015), 125-160.  doi: 10.3233/ASY-151309.  Google Scholar

[1]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[2]

Daoyuan Fang, Ting Zhang. Compressible Navier-Stokes equations with vacuum state in one dimension. Communications on Pure & Applied Analysis, 2004, 3 (4) : 675-694. doi: 10.3934/cpaa.2004.3.675

[3]

Armin Lechleiter, Tobias Rienmüller. Factorization method for the inverse Stokes problem. Inverse Problems & Imaging, 2013, 7 (4) : 1271-1293. doi: 10.3934/ipi.2013.7.1271

[4]

Petra Csomós, Hermann Mena. Fourier-splitting method for solving hyperbolic LQR problems. Numerical Algebra, Control & Optimization, 2018, 8 (1) : 17-46. doi: 10.3934/naco.2018002

[5]

V. Kumar Murty, Ying Zong. Splitting of abelian varieties. Advances in Mathematics of Communications, 2014, 8 (4) : 511-519. doi: 10.3934/amc.2014.8.511

[6]

Mats Gyllenberg, Jifa Jiang, Lei Niu, Ping Yan. On the classification of generalized competitive Atkinson-Allen models via the dynamics on the boundary of the carrying simplex. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 615-650. doi: 10.3934/dcds.2018027

[7]

Hong Seng Sim, Wah June Leong, Chuei Yee Chen, Siti Nur Iqmal Ibrahim. Multi-step spectral gradient methods with modified weak secant relation for large scale unconstrained optimization. Numerical Algebra, Control & Optimization, 2018, 8 (3) : 377-387. doi: 10.3934/naco.2018024

[8]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[9]

J. Frédéric Bonnans, Justina Gianatti, Francisco J. Silva. On the convergence of the Sakawa-Shindo algorithm in stochastic control. Mathematical Control & Related Fields, 2016, 6 (3) : 391-406. doi: 10.3934/mcrf.2016008

[10]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[11]

Seung-Yeal Ha, Dongnam Ko, Chanho Min, Xiongtao Zhang. Emergent collective behaviors of stochastic kuramoto oscillators. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1059-1081. doi: 10.3934/dcdsb.2019208

[12]

María J. Garrido-Atienza, Bohdan Maslowski, Jana  Šnupárková. Semilinear stochastic equations with bilinear fractional noise. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3075-3094. doi: 10.3934/dcdsb.2016088

[13]

Carlos Fresneda-Portillo, Sergey E. Mikhailov. Analysis of Boundary-Domain Integral Equations to the mixed BVP for a compressible stokes system with variable viscosity. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3059-3088. doi: 10.3934/cpaa.2019137

[14]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[15]

Ardeshir Ahmadi, Hamed Davari-Ardakani. A multistage stochastic programming framework for cardinality constrained portfolio optimization. Numerical Algebra, Control & Optimization, 2017, 7 (3) : 359-377. doi: 10.3934/naco.2017023

[16]

Tao Wu, Yu Lei, Jiao Shi, Maoguo Gong. An evolutionary multiobjective method for low-rank and sparse matrix decomposition. Big Data & Information Analytics, 2017, 2 (1) : 23-37. doi: 10.3934/bdia.2017006

[17]

Deren Han, Zehui Jia, Yongzhong Song, David Z. W. Wang. An efficient projection method for nonlinear inverse problems with sparsity constraints. Inverse Problems & Imaging, 2016, 10 (3) : 689-709. doi: 10.3934/ipi.2016017

[18]

Boris Kramer, John R. Singler. A POD projection method for large-scale algebraic Riccati equations. Numerical Algebra, Control & Optimization, 2016, 6 (4) : 413-435. doi: 10.3934/naco.2016018

[19]

Christina Surulescu, Nicolae Surulescu. Modeling and simulation of some cell dispersion problems by a nonparametric method. Mathematical Biosciences & Engineering, 2011, 8 (2) : 263-277. doi: 10.3934/mbe.2011.8.263

[20]

Giovanni Cimatti. Forced periodic solutions for piezoelectric crystals. Communications on Pure & Applied Analysis, 2005, 4 (2) : 475-485. doi: 10.3934/cpaa.2005.4.475

2019 Impact Factor: 1.105

Article outline

[Back to Top]